Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 30, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 22, 2010, 4:47 PM CDT for Starr County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2010, 4:47 PM CDT (21:47 UTC)
- Expired
- Jul 22, 2010, 5:47 PM CDT
- In force
- 60 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Starr County, TX
The radar
The Brownsville radar (KBRO), 150 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 2:59 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 22, 2:59 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 259 PM CDT THU JUL 22 2010 .SHORT TERM /TONIGHT THROUGH 7 AM SATURDAY/...A BROAD AREA OF LOW PRESSURE ACROSS THE WESTERN BAY OF CAMPECHE WILL HELP AMPLE AMOUNTS OF TROPICAL MOISTURE TO REMAIN PERSISTENT ACROSS DEEP SOUTH TX FOR THE NEXT DAY OR SO. THIS NATIONAL HURRICANE CENTER INDICATES THIS AREA OF LOW PRESSURE HAS SHOWN BETTER SIGNS OF ORGANIZATION AS IT HAS BEEN SLOWLY MOVING WWD TWD THE COAST OF MEXICO. HOWEVER...ITS CLOSE PROXIMITY TO LAND WILL INHIBIT ANY SIGNIFICANT DEVELOPMENT BETWEEN NOW AND WHEN IT REACHES THE MEXICAN COAST IN ANOTHER DAY OR TWO. THE INVERTED COASTAL TROF ASSOC WITH THIS FEATURE WILL HOWEVER CONTINUE TO KEEP DEEP SOUTH TX IN THE PCPN CHANCE THRU FRI. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN NEAR COASTAL LOCALES EARLY FRI AND THEN MORE NUMEROUS DEVELOPMENT IS EXPECTED WITH DAYTIME HEATING AND INSTABILITY FARTHER INLAND THRU FRI AFTN. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. WILL CONTINUE TO MENTION THAT WORDING IN THE FORECAST DURING THE DAY FRI. SYSTEM BEGINS TO WANE BY FRI NGT/EARLY SAT WITH RAIN CHANCES DIMINISHING DURING THAT TIME. NIGHTTIME LOWS TNGT WILL REMAIN MUGGY GIVEN THE CURRENT WX PATTERN. DAYTIME READINGS ON FRI WILL BE HELD BACK FROM THE UPPER 80S NEAR THE COAST TO MID 90S WEST. && .LONG TERM /7 AM SATURDAY THROUGH THURSDAY/...DEEP SOUTH TEXAS WILL BE SITTING ON THE EDGE OF A COPIOUS TROPICAL MOISTURE FIELD THAT WILL COVER MUCH OF NORTHEASTERN MEXICO INTO MONDAY AT LEAST BEFORE POCKETS OF DRY AIR NUDGE THE MOISTURE FARTHER SOUTH AND WEST INTO EARLY NEXT WEEK...WHICH MAY BE FOLLOWED BY ANOTHER BAND OF DEEPER MOISTURE LATER IN THE WEEK. ALL THIS MOISTURE A RESULT OF EASTERLY/TROPICAL WAVES SPINNING AROUND THE PERIPHERY OF STRONG VERTICALLY STACKED HIGH PRESSURE EXTENDING FROM BERMUDA WESTWARD TO THE SOUTH CENTRAL PLAINS...WITH THE GENERAL MOVEMENT TO THE WEST- NORTHWEST DRIVEN BY THE FLATNESS OF THE RIDGE. IN TERMS OF SENSIBLE WEATHER...THE MAIN DECISION WILL BE HOW FAR NORTH THE DEEPER MOISTURE GETS. BOTH GFS AND ECMWF CONTINUE TO FAVOR MEXICO OVER THE U.S. (MORE ON THIS ASPECT IN THE HYDROLOGY SECTION BELOW) AND FOR THIS REASON WILL SHADE RAIN CHANCES FAIRLY SHARPLY FROM NORTHEAST TO SOUTHWEST...WITH LOWEST POTENTIAL IN THE GULF WATERS EAST OF BAFFIN BAY/KENEDY COUNTY THROUGH KENEDY COUNTY AND HIGHER POTENTIAL ALONG THE RIVER. FOR NOW...NOTHING HIGHER THAN 40 PERCENT OVER THE WEEKEND AND INTO MONDAY...FOLLOWED BY A LIFT BACK TO 30 PERCENT BY WEDNESDAY AND THURSDAY WITH AFOREMENTIONED DEEPER MOISTURE. DID NOT GET CUTE WITH TEMPERATURES...GIVEN CONTINUE MOISTURE PROVIDED BY HIGH WATER LEVELS IN THE RIO GRANDE AND ASSOCIATED FLOODWAYS ALONG WITH EXPECTED AFTERNOON CONVECTION THROUGH FRIDAY SEE LITTLE RANGE IN DAILY HIGH TEMPERATURES WHICH SHOULD BE IN THE MID 90S EACH AFTERNOON. NIGHTTIME LOWS CONTINUING IN THE SOUPY MID 70S TO AROUND 80. SHOULD DEEPER MOISTURE PUSH FARTHER NORTH...TEMPERATURES WOULD BE CUT A BIT ESPECIALLY DURING THE DAY. THE OTHER FLY IN THE OINTMENT IS THE EVENTUAL STRENGTH...SIZE...AND LOCATION OF TROPICAL DEPRESSION THREE. SHOULD ITS WHEREABOUTS END UP IN THE NORTH CENTRAL GULF WE COULD SEE ADDITIONAL SUBSIDENCE TO KNOCK DOWN RAIN CHANCES A LITTLE AND BRING TEMPERATURES A LITTLE HIGHER BY LATE WEEKEND/EARLY NEXT WEEK. && .HYDROLOGY...FLOOD/HIGH WATER SITUATION ALONG RIO GRANDE AND ASSOCIATED FLOODWAYS REMAINS STABLE AND SHOULD CONTINUE THIS WAY FOR THE NEXT FEW DAYS. AS MENTIONED SEVERAL TIMES IN DISCUSSIONS WITH EMERGENCY MANAGEMENT AND MEDIA...LOCALLY HEAVY RAINS FALLING IN AREAS DEALING WITH DRAINAGE/BACKUP ISSUES TODAY AND FRIDAY COULD CREATE URBAN FLOODING AND WILL PROVIDE ENHANCED INFORMATION AS NEEDED. MORE IMPORTANT WILL BE LONG TERM IMPACTS CREATED BY THE COPIOUS MOISTURE NOW BEGINNING TO POUR INTO THE NORTHERN MEXICAN COAST INCLUDING MUCH OF TAMAULIPAS AND NORTHERN VERACRUZ STATES. MUCH OF THIS MOISTURE IS ASSOCIATED WITH A RATHER VIGOROUS TROPICAL WAVE MOVING THROUGH THE SOUTHWEST GULF...AND BOTH GFS AND ECMWF ULTIMATELY RAIN THIS MOISTURE OUT ALONG THE SIERRA MADRE UP THROUGH NUEVO LEON AND INTO COAHUILA...CHIHUAHUA...AND DURANGO STATES. HOW MUCH RAIN FALLS...AND WHERE IT FALLS...WILL DETERMINE WHERE THE WATER EVENTUALLY FLOWS. BOTTOM LINE: WITHIN A WEEK WE MAY SEE ADDITIONAL FLOWS INTO THE LOWER RIO GRANDE VALLEY WHICH WOULD ENSURE HIGH WATER LEVELS WELL INTO AUGUST. && .MARINE...TONIGHT THROUGH 7 AM SATURDAY...THE 1 PM OBSERVATION FROM BUOY020 INDICATED WINDS WERE EAST AROUND 12 KTS AND SEAS WERE AROUND 4 FT WITH A PERIOD OF 7 SECONDS. FAVORABLE MARINE CONDITIONS WILL CONTINUE TO PERSIST FOR THE FIRST PART OF TNGT. HOWEVER...ONSHORE FLOW IS EXPECTED TO STRENGTHEN ALLOWING WINDS AND SEAS TO BUILD OVRNGT ACROSS THE GULF OF MEXICO WATERS. E TO SE WINDS UP TO 20 KTS WILL BE POSSIBLE AFTER MIDNIGHT ACROSS THE OFFSHORE WATERS. SEAS WILL BUILD DURING THE OVRNGT UP TO 6 TO 7 FT ACROSS THE GULF WATERS AND PERSIST INTO FRI. CONFIDENT IN EXERCISE CAUTION CONDITIONS FOR THE GULF WATERS OVRNGT THRU FRI WITH LESS CONFIDENCE IN SCA CONDITIONS AS FORECAST PARAMETERS ARE RIGHT AT THE CUSP OF SCA CRITERIA. WILL HOLD OFF ON ISSUING AN SCA ATTM AND LET LATER SHIFTS EXAMINE MORE CLOSELY TO MAKE A DETERMINATION. SATURDAY THROUGH TUESDAY: WHATEVER WINDS AND SEAS BUILD WITH PASSING ENERGY TODAY INTO FRIDAY WILL SUBSIDE SLOWLY OVER THE WEEKEND...LIKELY FADING TO FAIRLY TYPICAL MID SUMMER 3 FEET OR LESS WITH WINDS 10 TO 15 KNOTS OR LESS FOR THE BALANCE OF THE PERIOD. PRECIPITATION WILL FAVOR ISOLATED COVERAGE IN THE GULF OVERNIGHT THROUGH MID MORNING EARLY IN THE PERIOD AND AGAIN BY TUESDAY...WITH PERHAPS A BIT MORE ALONG THE LAGUNA DURING THE MID TO LATE MORNING WITH INITIAL SEA BREEZE DEVELOPMENT. && .AVIATION...THE 3 LOCAL TAF SITES ARE REPORTING VFR CONDITIONS WITH LIGHT EAST TO SOUTHEAST WINDS. SCATTERED SHRAS/TSRAS DEVELOPING THIS AFTN ACROSS DEEP SOUTH TX AND PUSHING WEST NORTHWEST. HAVE KEPT MENTION OF TEMPO TSRA AT ALL 3 TERMINALS THRU THE AFTN...BUT MORE LIKELY TO OCCUR AROUND KMFE. A BREAK THIS EVE/EARLY TNGT IN PCPN CHC WITH MORE EARLY MRNG SHRAS/TSRAS NEAR COASTAL LOCALES BEFORE SUNRISE. ANOTHER ROUND OF SHRAS/TSRAS WILL BE POSSIBLE BY LATE MRNG TWD THE END OF THE TAF PERIOD ON FRI. VFR CONDITIONS WILL PREVAIL WITH TEMPO REDUCTIONS IN CIGS/VSBYS IN HEAVIER SHRAS/TSRAS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 81 87 79 93 / 30 50 10 20 BROWNSVILLE 80 89 77 93 / 30 50 20 40 HARLINGEN 79 90 77 94 / 30 50 20 30 MCALLEN 77 91 77 95 / 30 50 30 40 RIO GRANDE CITY 77 94 76 95 / 30 50 30 40 SOUTH PADRE ISLAND 82 85 79 89 / 30 40 10 20 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE SHORT TERM...57/RV LONG TERM...52/BSG AVIATION...57/RV MARINE...57/52 HYDROLOGY...BSG/JRC GRAPHICS...CAMPBELL/VEGA
Hazardous weather outlook, Jul 22, 3:53 AM CDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 353 AM CDT THU JUL 22 2010 TXZ248>257-231100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 353 AM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS...SOME PRODUCING LOCALLY HEAVY RAINFALL WITH POSSIBLE NUISANCE FLOODING IN LOW LYING AND POORLY DRAINING AREAS...WILL DEVELOP ACROSS THE RIO GRANDE VALLEY TODAY IN THE LATE MORNING THROUGH AFTERNOON HOURS. THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL AND POSSIBLE NUISANCE FLOODING IN LOW LYING AND POORLY DRAINING AREAS...ARE FORECAST FOR THE RIO GRANDE VALLEY FRIDAY. A MODERATE TO HIGH RISK OF RIP CURRENTS IS POSSIBLE AT THE LOCAL BEACHES FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD REPORT AN OBSERVATIONS OF FLOODING TO LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN BROWNSVILLE. GMZ130-132-135-150-155-170-175-231100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 353 AM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS TONIGHT DUE TO STRONGER WINDS AND HIGHER SEAS OFFSHORE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS FRIDAY AND SATURDAY DUE TO CONTINUED STRONG WINDS AND HIGH SEAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 22, 2:44 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 244 PM CDT THU JUL 22 2010 TXZ250-222045- BROOKS- 244 PM CDT THU JUL 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BROOKS COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT RACHAL AND ENCINO...UNTIL 345 PM CDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. 61/MC
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:54 PM CDT | Areal Flood Advisory | BRO | Brooks | 96 min |
| Jul 22, 3:23 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 82 min |
| Jul 22, 3:35 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 85 min |
| Jul 22, 4:12 PM CDT | Areal Flood Advisory | BRO | Zapata | 4 hr |
| Jul 22, 4:37 PM CDT | Flash Flood Warning | BRO | Zapata | 73 min |
| Jul 22, 5:34 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 24 hr |
| Jul 22, 6:07 PM CDT | Areal Flood Advisory | BRO | Starr | 113 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.